Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 233, NWS Charleston, SC

July 29, 20095 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2009, 4:47 PM EDT for 5 counties in South Carolina. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2009, 4:47 PM EDT (20:47 UTC)
Expired
Jul 29, 2009, 5:45 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:55 PM EDTTSTM WND GST 602 Sw Ladson, SCNATIONAL WEATHER SERVICE EMPLOYEE ESTIMATED WINDS OF 50-60 MPH. ALSO OBSERVED TALL TREES SWAYING STRONGLY.
Jul 29, 5:00 PM EDTTSTM WND DMG1 Nw Charleston Airport, SCNORTH CHARLESTON DISPATCH REPORTED TREES WERE BLOWN DOWN AND BLACK STALL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 292047
SVRCHS
SCC013-015-019-029-035-292145-
/O.NEW.KCHS.SV.W.0233.090729T2047Z-090729T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SANGAREE
  TO BENNETTS POINT...MOVING SOUTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  PENNY SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SUMMERVILLE...ADAMS RUN...SANGAREE...MEGGETT...RAVENEL...YONGES
  ISLAND...EDISTO ISLAND...SHADOWMOSS...GOOSE CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
      3247 8032 3251 8035 3249 8049 3241 8042
      3232 8045 3225 8065 3214 8073 3210 8086
      3227 8074 3226 8065 3232 8071 3320 8014
      3299 7953
TIME...MOT...LOC 2047Z 294DEG 23KT 3307 8013 3255 8042

$$
3 follow-up statements
000 
WWUS52 KCHS 292109
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT WED JUL 29 2009

SCC013-015-019-029-035-292145-
/O.CON.KCHS.SV.W.0233.000000T0000Z-090729T2145Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-BEAUFORT SC-
509 PM EDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL BEAUFORT...CHARLESTON...EXTREME SOUTHEASTERN
COLLETON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY
COUNTIES...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COTE BAS LANDING TO NORTH
CHARLESTON TO EDISTO BEACH...OR ALONG A LINE EXTENDING FROM GOOSE
CREEK TO 6 MILES EAST OF ARCHDALE TO EDISTO BEACH...MOVING SOUTHEAST
AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
      3247 8032 3251 8035 3249 8049 3241 8042
      3232 8045 3225 8065 3222 8067 3224 8069
      3226 8069 3226 8065 3229 8068 3232 8063
      3237 8058 3316 8001 3299 7953
TIME...MOT...LOC 2108Z 294DEG 23KT 3302 7997 3287 7999
          3247 8030

$$
000 
WWUS52 KCHS 292127
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT WED JUL 29 2009

SCC013-035-292136-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-090729T2145Z/
DORCHESTER SC-BEAUFORT SC-
527 PM EDT WED JUL 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEAUFORT AND
SOUTHEASTERN DORCHESTER COUNTIES HAS BEEN CANCELLED...

THE STORMS HAVE MOVED EAST OF THE AREA.

LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
      3247 8032 3251 8035 3273 8018 3303 7997
      3313 7992 3299 7953
TIME...MOT...LOC 2126Z 294DEG 23KT 3297 7984 3282 7986
          3237 8034

$$

SCC015-019-029-292145-
/O.CON.KCHS.SV.W.0233.000000T0000Z-090729T2145Z/
BERKELEY SC-COLLETON SC-CHARLESTON SC-
527 PM EDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CHARLESTON...EXTREME SOUTHEASTERN COLLETON AND SOUTH CENTRAL
BERKELEY COUNTIES...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF GOOSE 
CREEK TO CHARLESTON TO 8 MILES SOUTH OF EDISTO BEACH...MOVING 
SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
PALMS...CAINHOY...CHARLESTON AIRPORT...CHARLESTON...DANIEL 
ISLAND...EDISTO ISLAND...FOLLY BEACH...HANAHAN...JAMES 
ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MOUNT PLEASANT...NORTH 
CHARLESTON...SEABROOK ISLAND...WADMALAW ISLAND...AND WEST ASHLEY.

LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
      3247 8032 3251 8035 3273 8018 3303 7997
      3313 7992 3299 7953
TIME...MOT...LOC 2126Z 294DEG 23KT 3297 7984 3282 7986
          3237 8034

$$
000 
WWUS52 KCHS 292137
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT WED JUL 29 2009

SCC029-292147-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-090729T2145Z/
COLLETON SC-
537 PM EDT WED JUL 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COLLETON
COUNTY HAS BEEN CANCELLED...

LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
      3258 8016 3270 8006 3288 7995 3310 7984
      3299 7953
TIME...MOT...LOC 2137Z 294DEG 23KT 3294 7976 3279 7978
          3234 8026

$$

SCC015-019-292145-
/O.CON.KCHS.SV.W.0233.000000T0000Z-090729T2145Z/
BERKELEY SC-CHARLESTON SC-
537 PM EDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN CHARLESTON AND SOUTH CENTRAL BERKELEY COUNTIES...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WANDO TO ISLE OF PALMS TO 21 MILES SOUTHWEST OF KIAWAH
ISLAND...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
PALMS...CAINHOY...CHARLESTON...DANIEL ISLAND...FOLLY BEACH...JAMES
ISLAND...KIAWAH ISLAND...MOUNT PLEASANT AND WANDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3279 7973 3278 7991 3270 7987 3260 8000
      3258 8016 3270 8006 3288 7995 3310 7984
      3299 7953
TIME...MOT...LOC 2137Z 294DEG 23KT 3294 7976 3279 7978
          3234 8026

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:39 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 29, 3:39 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT WED JUL 29 2009

.SYNOPSIS...
HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A WEAK TROUGH OF LOW
PRESSURE INLAND WILL PREVAIL INTO EARLY NEXT WEEK MAINTAINING
TYPICAL SUMMERTIME CONDITIONS ACROSS THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
NUMEROUS TO WIDESPREAD SHOWERS WITH OCCASIONAL TSTMS CONTINUE TO
FILL IN ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AHEAD OF A POTENT SHORTWAVE PROPAGATING
ACROSS CENTRAL GEORGIA. CLOUD TO GROUND LIGHTNING ACTIVITY HAS
BEEN FAIRLY LIMITED OVER THE PAST SEVERAL HOURS BUT THE ATMOSPHERE
CONTINUES TO DESTABILIZE PER CURRENT INSTABILITY PLOTS. WILL CARRY
CATEGORICAL POPS OF 80-90 PERCENT FOR MOST AREAS FOR THE NEXT
SEVERAL HOURS WITH POPS DIMINISHING THROUGH THE EVENING AS THE
MAIN SHORTWAVE PUSHES OFFSHORE SHORTLY AFTER MIDNIGHT. GOES
SOUNDER DPI DATA INDICATE PWATS HAVE INCREASED TO 2-2.25 INCHES
AS EXPECTED WITH ISOLATED SPOTS AS HIGH AS 2.40 INCHES SO A RISK
FOR LOCALLY HEAVY RAINS PERSIST. THE MID-LEVEL FLOW LOOKS STRONG
ENOUGH PER KCLX VAD WIND PROFILE TO KEEP THE BANDS OF HEAVIER
RAINS FAIRLY PROGRESSIVE SO THE RISK FOR FLASH FLOODING REMAINS
LOW...ALTHOUGH MINOR FLOODING OF LOW LYING AND URBAN AREAS COULD
CERTAINLY OCCUR.

THE RISK FOR ISOLATED SEVERE TSTMS WILL PERSIST THROUGH SUNSET...
ESPECIALLY WITHIN A CORRIDOR FROM SAVANNAH NORTHEAST TO MONCKS
CORNER WHERE LOW-LEVEL CONVERGENCE IS INCREASING. THE MAIN RISK
WILL BE FROM LOCALIZED DAMAGING WIND GUSTS...MAINLY NEAR BOWING
SEGMENTS AND BROKEN-S SIGNATURES. HAVE ALREADY OBSERVED A FEW
BOWING SEGMENTS WITH SOME OF THE STRONGER CONVECTIVE CELLS.

LOWS TONIGHT WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER
70S/NEAR 80 AT THE BEACHES UNDER MOSTLY CLOUDY SKIES.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
MODELS SHOW THE WESTERN FLANK OF THE SUBTROPICAL RIDGE BECOMING
REESTABLISHED ACROSS THE CAROLINAS AND GEORGIA THURSDAY WITH 500
MB HEIGHTS RISING THROUGH THE DAY. SHORTWAVE ENERGY MOVING ACROSS
SOUTHERN MISSOURI THIS AFTERNOON IS FORECAST TO RUN UP ALONG THE
NORTHERN PERIPHERY OF THE RIDGE THURSDAY AFTERNOON WITH THE PRIMARY
VORTICITY CENTER PROPAGATING EAST ACROSS NORTH CAROLINA DURING
PEAK HEATING. THE TAIL END OF THIS SYSTEM MAY BRUSH THE MIDLANDS
DURING THE AFTERNOON HOURS AND HELP CONCENTRATE SHOWER/TSTM
ACTIVITY ACROSS OUR INTERIOR SOUTH CAROLINA ZONES AHEAD OF WEAK
LEE-SIDE TROUGHING. ANOTHER CONCENTRATED AREA OF TSTMS WILL LIKELY
EVOLVE ACROSS FAR SOUTHERN GEORGIA AND NORTHERN FLORIDA AS THE GULF
COAST SEA BREEZE INTERSECTS THE EAST COAST SEA BREEZE. WITH A
SOUTHWEST STEERING FLOW IN PLACE...SOME OF THIS ACTIVITY MAY MAKE
A RUN FOR OUR FAR SOUTHERN AREAS ALONG THE ALTAMAHA RIVER BY MID-
LATE AFTERNOON. BOTH SCENARIOS ARE WELL SUPPORT BY THE NAM AND SREF
SO CONFIDENCE IS MODERATE TO HIGH AT THIS POINT THAT SCATTERED
TSTMS WILL IMPACT A GOOD CHUNK OF THE FORECAST AREA.

WILL CONTINUE TO HIGHLIGHT SOLID 30-40 PERCENT EXCEPT OVER THE
COASTAL WATERS WHERE POPS WILL BE HELD AT 20 PERCENT OR LESS.
ACTIVITY WILL GRADUALLY DIMINISH THURSDAY EVENING AS INSTABILITY
WANES AND LOW-LEVEL CONVERGENCE SHIFTS INTO THE COASTAL WATERS.
HIGHS WILL RANGE FROM AROUND 90 INLAND TO THE MID 80S AT THE
COAST WITH LOWS FROM THE LOWER 70S INLAND TO THE UPPER 70S/NEAR 80
AT THE BEACHES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE REGION WILL REMAIN ALONG THE WESTERN EDGE OF THE ATLANTIC
RIDGE THROUGH THE WEEKEND...WHILE A WEAK SURFACE TROUGH PERSISTS
INLAND. DEEP MOISTURE WILL REMAIN SITUATED ACROSS THE FORECAST AREA
WITHIN SOLID SOUTH-SOUTHWEST FLOW...SUPPORTING SCATTERED THUNDERSTORM
DEVELOPMENT EACH DAY. CONVECTION WILL MAINLY BE DIURNAL IN NATURE
AND DRIVEN BY SEABREEZE CONVERGENCE AND BOUNDARY INTERACTIONS.
HOWEVER...PRECIPITATION CHANCES COULD BE ENHANCED SATURDAY AND
SUNDAY AS STRONGER SHORTWAVE ACTIVITY TRACKS TOWARD THE REGION ALONG
THE BASE OF A BROAD UPPER TROUGH OVER THE MISSISSIPPI AND OHIO
VALLEYS. WILL CONTINUE TO DEPICT A TREND OF SCATTERED THUNDERSTORM
DEVELOPMENT DURING THE AFTERNOON AND EVENINGS...DIMINISHING TO
ISOLATED COVERAGE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING AND
INSTABILITY.

LATEST MODELS SUGGEST THAT ATLANTIC RIDGING ALOFT COULD PERSIST
INTO EARLY TO MID WEEK...HOWEVER POTENTIAL COASTAL TROUGH
DEVELOPMENT COULD WEAKEN THE SURFACE RIDGE. OTHERWISE...THE SYNOPTIC
PATTERN WILL NOT CHANGE SIGNIFICANTLY UNTIL LATER IN THE WEEK.
THUS WILL MAINTAIN CHANCE POPS DURING THE AFTERNOON/EARLY EVENING
HOURS MONDAY THROUGH WEDNESDAY TO CONTINUE A TYPICAL SUMMERTIME
DIURNAL CONVECTIVE TREND.

HAVE INDICATED LITTLE VARIATION IN HIGH AND LOW TEMPERATURES LATE
THIS WEEK INTO EARLY NEXT WEEK...WITH TEMPERATURES NEAR SEASONAL
NORMALS EACH DAY. HIGH TEMPERATURES WILL RANGE FROM THE MID 80S
NEAR THE COAST TO THE LOWER 90S INLAND. OVERNIGHT LOWS WILL RANGE
FROM THE LOW TO MID 70S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NUMEROUS TO WIDESPREAD SHOWERS AND TSTMS WILL CONTINUE TO FILL
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS
AFTERNOON AS A POTENT SHORTWAVE APPROACHES FROM THE WEST. CURRENT
RADAR AND SHORT TERM MODEL TRENDS SUGGEST TSTMS WILL LIKELY BOTH
KCHS AND KSAV THIS AFTERNOON. BEST CHANCES FOR TSTMS WILL BE
22-24Z AT KCHS AND 20-23Z AT KSAV. WILL CARRY TEMPO IFR CONDITIONS
DURING THESE TIMES. AMENDMENTS WILL LIKELY BE NEEDED THROUGHOUT
THE AFTERNOON AS SHORT TERM RADAR TRENDS BECOME MORE APPARENT.
HOWEVER PREPARATIONS SHOULD BE MADE FOR TSTM CONDITIONS. OTHERWISE
SHOWER/TSTM ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH VFR
CONDITIONS PREVAILING.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS
THROUGH SUNDAY.

&&

.MARINE...
CONTINUED PRESENCE OF THE SUBTROPICAL RIDGE WILL FAVOR ANOTHER
NOCTURNAL SURGE TONIGHT. HAVE CAP WINDS AT 15-20 KT ONCE AGAIN
AS THE MODELS CONTINUE TO UNDERPLAY THE STRENGTH OF THE SURGE.
FBIS1 WILL LIKELY FLIRT WITH SMALL CRAFT ADVISORY CONDITIONS FOR
AN HOUR OR TWO...SIMILAR TO THE PAST FEW NIGHTS...BUT DO NOT THINK
THESE CONDITIONS WILL WIDESPREAD ENOUGH TO JUSTIFY A SMALL CRAFT
ADVISORY AT THIS POINT. THE EVENING SHIFT WILL BE ABLE TO MONITOR
SHORT TERM TRENDS AND MAKE ADJUSTMENTS AS NEEDED.

TYPICAL SUMMERTIME PATTERN WILL HOLD THROUGH THURSDAY NIGHT WITH
WINDS INCREASING ALONG THE LAND/SEA INTERFACE DURING THE AFTERNOON
WITH THE FORMATION OF THE SEA BREEZE WITH NOCTURNAL SURGING AT
NIGHT. WILL CONTINUE TO CAP WINDS AT 15-20 KT WITH BOTH SURGES
WITH SEAS 2-3 FT.

FRIDAY THROUGH MONDAY...AN ATLANTIC RIDGE OF HIGH PRESSURE WILL
EXTEND WEST ACROSS THE COASTAL WATERS THROUGH THE WEEKEND...WHILE
A WEAK TROUGH OF LOW PRESSURE REMAINS INLAND. THIS PATTERN WILL
RESULT IN A FAIRLY TYPICAL SUMMER SCENARIO...WITH MAINLY SOUTH TO
SOUTHWEST FLOW PERSISTING. DESPITE NOCTURNAL SURGES AND SEA BREEZE
CIRCULATIONS THROUGH THE PERIOD...WINDS WILL REACH NO MORE THAN 15
OR 20 KT...WITH SEAS NO HIGHER THAN 3 OR 4 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 29, 3:44 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
344 AM EDT WED JUL 29 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-300900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
344 AM EDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 29, 3:36 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     MARINE TSTM WIND 2 ENE FOLLY BEACH       32.68N 79.89W
07/29/2009  M39.00 MPH       AMZ350             SC   C-MAN STATION

            THE FOLLY BEACH C-MAN STATION REPORTED A PEAK WIND GUST
            OF 34 KNOTS /39 MPH/ AS A STRONG SHOWER MOVED OVER THE
            SENSOR.

&&
Local storm report, Jul 29, 4:22 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TORNADO          BLUFFTON                32.24N 80.86W
07/29/2009                   BEAUFORT           SC   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND NEAR THE PINERIDGE
            SUBDIVISION NEAR BLUFFTON. REPORT RELAYED BY BEAUFORT
            EMERGENCY MANAGEMENT.

&&
Local storm report, Jul 29, 4:25 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TORNADO          1 E BLUFFTON            32.24N 80.84W
07/29/2009                   BEAUFORT           SC   LAW ENFORCEMENT

            BLUFFTON POLICE DEPARTMENT REPORTS TORNADO ON THE GROUND
            ALONG MAYRIVER ROAD...DEBRIS IS IN THE AIR.

&&
Local storm report, Jul 29, 4:34 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TORNADO          2 NE BLUFFTON           32.26N 80.84W
07/29/2009                   BEAUFORT           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT IS STILL TRACKING A TORNADO. THE TORNADO
            BRIEFLY LIFTED NEAR THE INTERSECTION OF HIGHWAY 278 AND
            BURNTCHURCH ROAD. FUNNEL STILL VISIBLE.

&&
Local storm report, Jul 29, 4:35 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TORNADO          2 NE BLUFFTON           32.26N 80.84W
07/29/2009                   BEAUFORT           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT IS STILL TRACKING A TORNADO. THE TORNADO
            BRIEFLY LIFTED NEAR THE INTERSECTION OF HIGHWAY 278 AND
            BURNTCHURCH ROAD. FUNNEL STILL VISIBLE.

&&
Special weather statement, Jul 29, 4:37 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT WED JUL 29 2009

SCZ043>045-049-050-292115-
BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
437 PM EDT WED JUL 29 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHARLESTON...EAST
CENTRAL COLLETON...SOUTHEASTERN DORCHESTER AND BERKELEY COUNTIES
THROUGH 515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ALVIN TO WHITESVILLE TO ADAMS RUN...OR ALONG A LINE EXTENDING FROM
SAINT STEPHEN TO MONCKS CORNER TO 16 MILES SOUTH OF SLANDS BRIDGE...
MOVING EAST AT 30 MPH.

AREAS IN AND AROUND CARNES CROSSROAD...OAKBROOK...WADBOO...
STRAWBERRY...WAPPOOLA...TARRY TOWN...PIMLICO...OTRANTO...RED
TOP...RANTOWLES...WEST ASHLEY WILL BE IMPACTED THROUGH 515 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:20 PM EDTTornado WarningCHSBeaufort40 min
Jul 29, 5:20 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper40 min
Jul 29, 5:43 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston35 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.